Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 38, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 16, 2009, 5:53 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2009, 5:53 PM PDT (00:53 UTC)
- Expired
- Aug 16, 2009, 9:08 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
182 WHUS76 KEKA 170053 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 553 PM PDT SUN AUG 16 2009 PZZ475-170900- /O.CAN.KEKA.GL.W.0072.000000T0000Z-090817T0400Z/ /O.NEW.KEKA.SC.Y.0038.090817T0053Z-090818T2000Z/ /O.CAN.KEKA.SE.W.0024.000000T0000Z-090818T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 553 PM PDT SUN AUG 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PDT TUESDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT TUESDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. THE GALES HAVE ENDED OVER THE WATERS THIS EVENING. MODERATE NORTH WINDS WILL CONTINUE THROUGH TUESDAY. THE WINDS WILL CONTINUE TO PRODUCE STEEP SHORT PERIOD SEAS THROUGH TUESDAY. THE SEAS WILL REMAIN BELOW WARNING CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-170200- /O.CAN.KEKA.SC.Y.0037.000000T0000Z-090817T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 553 PM PDT SUN AUG 16 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND HAVE WEAKENED AND SEAS HAVE SUBSIDED OVER THE WATERS THIS EVENING. $$ PZZ470-170900- /O.CON.KEKA.GL.W.0072.000000T0000Z-090817T1000Z/ /O.CON.KEKA.SE.W.0024.000000T0000Z-090818T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 553 PM PDT SUN AUG 16 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PDT TUESDAY. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS THROUGH LATE TONIGHT...WITH AVERAGE SPEEDS UP TO 30 KT AND FREQUENT GUSTS OF 35 TO 40 KT. COMBINED SEAS NEAR 13 FEET WILL GRADUALLY SUBSIDE TO BELOW 10 FEET TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-170400- /O.CON.KEKA.SE.W.0024.000000T0000Z-090817T0400Z/ /O.CON.KEKA.SI.Y.0053.000000T0000Z-090817T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 553 PM PDT SUN AUG 16 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. COMBINED SEAS AVERAGING 8 TO 10 FT THIS AFTERNOON WILL SUBSIDE TO 6 TO 8 FEET LATER TONIGHT. SMALL CRAFT ADVISORY WIND GUSTS WILL CONTINUE UNTIL THIS EVENING...ESPECIALLY NEAR PT ST GEORGE AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
655 WHUS76 KEKA 170408 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 PM PDT SUN AUG 16 2009 PZZ470-171215- /O.CAN.KEKA.GL.W.0072.000000T0000Z-090817T1000Z/ /O.NEW.KEKA.SI.Y.0054.090817T0408Z-090819T1200Z/ /O.EXT.KEKA.SE.W.0024.000000T0000Z-090819T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 908 PM PDT SUN AUG 16 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. PERSISTENT GALE FORCE GUSTS WILL BE CONFINED TO THE FAR NORTHWESTERN PORTION OF THE NORTHERN OUTER WATERS THROUGH TUESDAY. OTHERWISE...GUSTY NORTH WINDS WILL PERSIST OVER THE OUTER WATERS THROUGH THE EARLY PART OF THE WEEK. THESE WINDS WILL CONTINUE TO PRODUCE LARGE AND STEEP SEAS THROUGH TUESDAY. LIGHT WINDS AND LOWERING SEAS WILL DOMINATE THE WATERS WEDNESDAY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-171215- /O.EXP.KEKA.SE.W.0024.000000T0000Z-090817T0400Z/ /O.EXP.KEKA.SI.Y.0053.000000T0000Z-090817T0400Z/ /O.NEW.KEKA.SW.Y.0041.090817T0408Z-090819T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 908 PM PDT SUN AUG 16 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. THE HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-171215- /O.CAN.KEKA.SC.Y.0038.000000T0000Z-090818T2000Z/ /O.NEW.KEKA.SI.Y.0054.090817T0408Z-090818T1200Z/ /O.NEW.KEKA.SW.Y.0041.090817T0408Z-090819T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 PM PDT SUN AUG 16 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 5:47 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 16, 5:47 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE NATIONAL WEATHER SERVICE EUREKA CA 547 PM PDT SUN AUG 16 2009 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN WARM AND DRY WEATHER PATTERN ACROSS THE INTERIOR OF NORTHWEST CALIFORNIA THROUGH THE MIDDLE OF THE WEEK. ALONG THE COAST...THE FLOW RETURNS TO ONSHORE WHICH WILL BRING A RETURN OF THE LATE NIGHT AND MORNING MARINE CLOUDS AND PATCHY FOG AND MIST. && .DISCUSSION...CLEAR SKIES ONCE AGAIN PREVAILED ACROSS THE CWA TODAY. THE EARLY MORNING FOG AND MIST THAT WAS OBSERVED ALONG THE COAST NORTH OF CAPE MENDOCINO DISSIPATED BY MID MORNING EXCEPT FOR A NARROW BAND OF STRATUS THAT REMAINED OFF THE COAST OF HUMBOLDT COUNTY UNTIL EARLY AFTERNOON. THE MARINE STRATUS ADVECTED AS FAR NORTH AS FT BRAGG THIS MORNING BEFORE RETREATING SOUTHWARD. THE PRESSURE GRADIENT WILL RELAX OVERNIGHT AS THE SURFACE HIGH WEAKENS. THUS THE GUSTY NORTH THROUGH NORTHEAST WINDS WILL DIMINISH. THE THERMAL TROUGH WILL PERSIST OVER THE INTERIOR UNTIL TUESDAY MAINTAINING THE WARM DRY NORTH TO NORTHEAST FLOW OVER THE INTERIOR. DUE TO THE WEAKENING PRESSURE SYSTEMS...THE GRADIENT ALONG THE COAST WILL BECOME MORE ONSHORE. THIS WILL RESULT IN INCREASED FOG AND STRATUS COVERAGE ALONG THE COAST. THE OFFSHORE GRADIENT EXPECTED TO CONTINUE IN SOUTHERN OREGON AND NORTHERN DEL NORTE COUNTY THROUGH TUESDAY...SO THE COASTAL STRATUS MAY ONLY ADVECT TO THE HUMBOLDT/DEL NORTE COUNTY LINE TONIGHT AND TOMORROW TONIGHT. BY TUESDAY NIGHT INTO WEDNESDAY MORNING...THE THERMAL TROUGH WILL SHIFT OFFSHORE AND THE STRATUS AND FOG SHOULD ADVECT NORTH INTO THE SOUTHERN OREGON COASTAL WATERS AS THE NEAR COASTAL WINDS BECOME SOUTHERLY. THE INTERIOR WARMING TREND WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK BEFORE AN UPPER LEVEL TROUGH APPROACHING THE REGION USHERS IN SLIGHTLY COOLER TEMPERATURES. MODELS CONTINUE TO INDICATE THE RIDGE SHIFTING INLAND AS THE TROUGH APPROACHES. MODELS CONTINUE TO DIVERGE IN REGARDS TO THE INTENSITY AND POSITION OF THE APPROACHING TROUGH. THIS TROUGH HAS THE POTENTIAL TO ADVECT SUBTROPICAL MOISTURE INTO THE PACIFIC NORTHWEST...HOWEVER THE MODELS STILL HAVE THE BEST MOISTURE AVAILABILITY NORTH OF CALIFORNIA. STILL..AT THE VERY LEAST EXPECT SCATTERED CUMULUS BUILDUPS OVER THE HIGHER TERRAIN OF THE INTERIOR FOR THE END OF NEXT WEEK. HOWEVER...GIVEN THE CONTINUED MODEL UNCERTAINTIES WILL MAINTAIN A DRY FORECAST THROUGH THE EXTENDED. KENNEDY && .AVIATION...A PATCH OF MARINE STRATUS DEVELOPED ALONG THE NORTH COAST BUT HAS MOSTLY DISSIPATED. WINDS HAVE BEEN SLOW TO REV UP TODAY AS COMPARED TO YESTERDAY AS THE SURFACE PRESSURE GRADIENT APPEARS TO BE A LITTLE WEAKER. WIND GUST SHOULD BE MODERATE AT BEST THROUGH EARLY EVENING...ESPECIALLY VCNTY CEC. INLAND SITES WILL REMAIN VFR UNDER TERRAIN DRIVEN WINDS. EXPECT POCKETS OF STRATUS REDEVELOPMENT OVERNIGHT ALONG THE COAST...WHICH MAY RESULT IN IFR/LIFR FLIGHT HAZARDS AT ACV AND EKA. ASHFORD && .UPDATED MARINE...SCATTEROMETER DATA AND MOVING SHIP REPORTS SHOW WINDS ACROSS THE SOUTHERN WATERS WEAKENING QUICKER THAN EXPECTED. HAVE CANCELLED THE GALE AND HAZARDOUS SEAS WARNING FOR THE WATERS SOUTH OF CAPE MENDOCINO 10 TO 60 NM. ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE ACROSS THESE WATERS SO HAVE REPLACED THE WARNINGS WITH A SMALL CRAFT ADVISORY. HAVE ALSO CANCELLED THE SMALL CRAFT ADVISORY FOR WITHIN 10 NM DUE TO LATEST OBSERVATIONS FROM BUOY #14. THE WINDS WILL CONTINUE TO WEAKEN TONIGHT AND MONDAY AND THE SEAS WILL GRADUALLY SUBSIDE. TH .PREVIOUS MARINE...STRONG WINDS WILL CONTINUE OVER THE OUTER WATERS THROUGH LATER TONIGHT...FOLLOWED BY A MODERATE DECREASE AS THE SURFACE PRESSURE GRADIENT BEGINS TO EASE. SCA WINDS WILL CONTINUE OVER THE OFFSHORE WATERS...STRONGEST IN THE NORTHWEST CORNER WEST OF PT ST GEORGES. THESE MODERATE N-NW WINDS WILL KEEP THE SHORT PERIOD SEAS IN THE 10-12 FT RANGE THROUGH TUESDAY AFTERNOON. AFTER THAT TIME THE PRESSURE GRADIENT WILL FURTHER RELAX AS THE THERMAL LOW PRESSURE PUSHES OFFSHORE. STARTING NEXT WEDNESDAY LIGHT WINDS WILL DOMINATE MUCH OF THE WATERS AND SEAS WILL SUBSIDE MORE DRAMATICALLY...WITH NW SWELL FALLING TO NEAR 5 FT. CILIBERTI && .EKA WATCHES/WARNINGS/ADVISORIES... HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. GALE WARNING PT ST GEORGE TO PT ARENA 10-60NM. SCA FOR WINDS PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM. SCA FOR WINDS AND SEAS CAPE MENDOCINO TO PT ARENA 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:08 PM PDT | Small Craft Advisory for Winds | EKA | 56 hr | |
| Aug 16, 9:08 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 42 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.